Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)



Asymptotic phenomena in mathematical physics

Author: K. O. Friedrichs
Journal: Bull. Amer. Math. Soc. 61 (1955), 485-504
MathSciNet review: 0074614
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • G. G. Stokes and G. G. Stokes, On the discontinuity of arbitrary constants that appear as multipliers of semi-convergent series, Acta Math. 26 (1902), no. 1, 393–397. A letter to the editor. MR 1554970,
  • G. D. Birkhoff and R. E. Langer, The boundary problems and developments associated with a system of ordinary linear differential equations of the first order, Proceedings of the American Academy of Arts and Sciences vol. 58 (1923) pp. 51-128. Reprinted in Collected mathematical papers, vol. I, pp. 347-424.[Note]
  • M, Hukuhara, Sur les propriétés asymptotiques des solutions d'un système d'équations différentielles linéaires contenant un parametre, Kyushu Imperial University, Faculty of Engineering Memoirs, vol. 8, 1936-1940, pp. 249-280.
  • H. L. Turittin, Asymptotic expansions of solutions of systems of ordinary linear differential equations containing a parameter, Contributions to the Theory of Nonlinear Oscillations, vol. II, Annals of Mathematical Studies, no. 29, Princeton University Press, 1952, pp. 81-116. MR 50754
  • W. Wasow, Introduction to the asymptotic theory of ordinary linear differential equations, Report of the National Bureau of Standards, 1954, pp. 54-56.
  • M. H. Dulac, Points singuliers des equations différentielles, Memorial des Sciences Mathématique, no. 61, 1934.
  • W. Wasow, Singular perturbations of boundary value problems for nonlinear differential equations of the second order, Communications on Pure and Applied Mathematics, vol. 9 (1956) no. 1. MR 79161
  • H. S. Tsien, The PLK method, Advances in Applied Mechanics, vol. IV, Academic Press Inc., New York, 1955.
  • W. Wasow, On the convergence of an approximation method of M. J. Lighthill, Journal of Rational Mechanics and Analysis, to appear in 1955. MR 73785
  • N. Levinson, Perturbation of discontinuous solutions of nonlinear systems of differential equations, Acta Math. vol. 82 (1950) pp. 71-106 MR 35356
  • A. B. Vasilieva, Mat. Sbornik N.S. vol. 31 (1952) pp. 587-644. MR 55518
  • J. J. Stoker, Nonlinear vibrations, New York, Interscience, 1950, Chap. V. 6 and Appendix IV. MR 34932
  • R. Bellman, Stability theory of differential equations, New York, McGraw-Hill, 1953 MR 61235
  • V. V. Nemitzki, Uspehi Matematičeskih Nauk N.S. vol. 9 (1954) pp. 39-56. MR 63502
  • N. Levinson, Ann. of Math. vol. 51 (1950) pp. 428-445. MR 33433
  • P. A. Lagerstrom and J. D. Cole, Examples illustrating expansion procedures for the Navier-Stokes equations, Guggenheim Aeronautical Laboratory, California Institute of Technology, Pasadena, California, May, 1955. MR 77329
  • R. K. Luneburg, Lecture Notes, Brown University, 1944, and New York University, 1947-1948.
  • F. G. Friedlander, Proc. Cambridge Philos. Soc. vol. 43 (1946) pp. 284-286. MR 20461
  • F. G. Friedlander and J. B. Keller, Asymptotic expansions of solutions of $(\nabla\sp 2+k\sp 2)u=0$, New York University, Institute of Mathematical Sciences, Division of Electromagnetic Research, Research Report No. EM-67, September, 1954. MR 65776
  • H. Reissner, Spannungen in Kugelschalen (Kuppeln), Festschrift H. Mueller, Breslau, Leipzig, 1912, pp. 181-193.
  • O. Blumenthal, Archiv der Mathematik und Physik (3) vol. 19 (1912) pp. 136-174.
  • E. Reissner, Quarterly of Applied Mathematics vol. 10 (1952) pp. 167-173. MR 51111
  • K. O. Friedrichs and J. J. Stoker, Amer. J. Math. vol. 63 (1941) pp. 839-888, MR 5866
  • E. Bromberg and J. J. Stoker, Quarterly of Applied Mathematics vol. 3 (1945) pp. 246-265 MR 13355
  • L. Prandtl, The mechanics of viscous fluids, Aerodynamic Theory, Ed. by W. F. Durand, vol. III G. (1935).
  • S. Goldstein, Modern developments in fluid dynamics, vol. I, Oxford, 1938.
  • W. Tollmien, Laminare Grenzschichter, Fiat Review of German Science, 1939-1946, vol. II, Hydro- and Aerodynamics, Wiesbaden, 1948, pp. 21-53. MR 61960
  • C. C. Lin, Hydrodynamic stability, Proceedings of the Fifth Symposium in Applied Mathematics, New York, McGraw-Hill, 1954, pp. 1-18. MR 63199
  • J. J. Stoker, Water waves, New York, Interscience
  • G. D. Birkhoff, Bull. Amer. Math. Soc. vol. 39 (1933) pp. 681-700.

Additional Information


American Mathematical Society